Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What is the treatment for pigmentation?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 4167 Questions
Question
I have some pigmentation due to wearing bangles
Posted Thu, 20 Feb 2014 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 12 minutes later
Brief Answer: Kindly send details with high resolution pictures Detailed Answer: Hi XXXXXXX Welcome to the forum and thanks for posting your query. I can understand your concern for pigmentation due to wearing bangles. To guide you best I need certain important points so that the best measures can be suggested. Kindly elaborate the concern in terms of: - Since how long the problem of pigmentation is present. - what is the site of pigmentation- is it on lower forearms or up to middle forearm. - How it appeared- was there any redness or any bumps where it appeared or was it de novo in its appearance without any cause. - Is it increasing in size or stagnant since its appearance. - what is grade of pigmentation - mild/ moderated/ deep dark. It would be best to send few good resolution pictures of the pigmentation area so that it can be analyzed best. You have a feature to upload images by yourself at the right side of the query page, please utilize that so that I can answer your queries better. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia). "Wish you good health" with regards, Dr. Sanjay Kumar Kanodia (MD - Dermatology)
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for pigmentation? 5 hours later
Hi Doctor, Here are the answers - Since how long the problem of pigmentation is present. its now 2 years. - what is the site of pigmentation- is it on lower forearms or up to middle forearm. It is between the elbow and the wrist - How it appeared- was there any redness or any bumps where it appeared or was it de novo in its appearance without any cause. It started with Itching and redness - Is it increasing in size or stagnant since its appearance. no - what is grade of pigmentation - mild/ moderated/ deep dark. it was dark now it is moderated And the material of the Bangles was Seep (The punjabi Churra which bride wears on the wedding)
 
 
Answered by Dr. Sanjay Kumar Kanodia 2 hours later
Brief Answer: Post inflammatory hyper-pigmentation Detailed Answer: Hi XXXX, Thanks for sending the details and the the pictures so that I can now guide you best regarding your condition. After analyzing the pictures I can get that the condition is known as "Post inflammatory hyper-pigmentation" or PIH. As it started with redness and itching so I can get that it was due to contact allergy with bangles the area which healed with pigmentation. To tell you simply, the darkness is due to the activity of melanocytes in the skin. These melanocytes are the cells which regularly produces color/pigment known as melanin in the skin. These are superficially present in the upper skin known as epidermis. This is a tendency in ourselves to get higher activity of these mealnocytes after any minor to major irritation or injury or contact allergy. The aforesaid areas are prone for injury to the skin causes over production of melanin in the skin. This pigmentation is known as "Post inflammatory hyper-pigmentation" or PIH. If I were your treating dermatologist then for your marks I would have prescribed a cream (under dermatological supervision) containing Kojic acid with arbutin and mulberry extract in it or Azelaic acid cream. These are one of the best and safest creams to be applied. Apply any of these creams in a very thin layer at night time only so that these should not be visible to naked eye. Apply at night time before sleeping. Do let me know your present location so that I can help you out in the suggestion of the application. You can use the same for 1-2 month of period to see the results. Additionally wear full sleeves clothes in day time for few weeks of period to avoid sun damage to these areas. A further suggestion is to not wear any such bangles or similar material as can cause recurrence of contact allergy. I hope these informations will help you in getting rid of pigmentation marks. I will be glad to reply any further queries. With glowing skin wishes, regards, Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
 
 
 
Answered by Dr. Sanjay Kumar Kanodia 29 minutes later
Brief Answer: Apply a moisturizer additionally in day time Detailed Answer: Hello young lady, Thanks for your further follow up. If I were your treating dermatologist then would have prescribed you a cream containing Kojic acid with arbutin and mulberry extract ( such as Clearz ULTRA) or Azelaic acid cream (Aziderm 20 %) in a very thin layer so that after application it should not be visible to the naked eye. If you can get that then you can use both the creams alternatively at night time. A rule of thumb is that a pea size amount is sufficient for a palm size area so do apply the cream very thinly and lightly. Apply a moisturizer additionally in day time as there is tendency of dryness in winters. You should remember that reduction of pigmentation is gradual process so have patience !!! I will be glad if you have any further query or if not then can close the discussion and rate the answer. "All my best wishes for healthy and glowing skin" regards, Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor